| Model Number |
G10383 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
03/18/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported, during an unspecified procedure, the flexor balkin guiding sheath broke apart upon removal from an (b)(6) male's femoralis communis.Eighty percent of the device remained in the patient's pelvic artery.These portions were surgically removed.No patient adverse effect has been reported.Additional information regarding event details and patient outcome have been requested but not yet received.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection & dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one kcfw-6.0-38-40-rb-blkn sheath with the dilator was returned for investigation.The sheath was separated into two pieces, and the dilator was inserted through the proximal fitting of the proximal separated segment.The dilator had a balkin curve and was undamaged.There was biological matter throughout the sheath and dilator.From the proximal hub, the proximal separated segment was 9.5cm.The distal segment of the proximal end had 2.0cm of severely crimped and elongated tubing with 13.5cm of exposed coiling extended from the separation site.The distal segment of the separated tubing was 31.1 of tubing.There were hemostat marks at 0.8cm and 1.8cm from the separation site.There was 6.0cm of coil extending from the separation site.There was a 2.7cm section of dark red foreign matter wrapped around the tubing 13.5cm from the separation site.Additionally, the distal tip was in round, intact, with radiopaque band present.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, risk documentation, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states the intended use for this device is ¿to introduce therapeutic or diagnostic devices into the vasculature, excluding coronary and neuro vasculature.¿ the ifu instructs the user to choose a sheath size large enough to accommodate the maximum outer diameter of any device used through the sheath, in order to ensure compatibility of the devices.In addition, the ifu states that all interventional or diagnostic instruments should move freely through the valve and sheath to avoid damage.The ifu also states that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device but to the patient¿s condition.Reportedly, the patient¿s anatomy contained scarring and ¿low grade¿ resistance was encountered while inserting and removing the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Additional information: this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received on11apr2019.As reported, during the procedure involving percutaneous transluminal angioplasty, and placement of a stent in the iliac arteries of the pelvis on the right side of the body, a kcfw-6.0-38-40-rb-blkn separated in the patient¿s anatomy, requiring an open surgical retrieval of the device from the pelvic artery.The patient¿s anatomy was said to be scarred, but not tortuous or calcified.Access was obtained in the left common femoral artery.Another manufacturer's balloon catheter, an amplatz wire, and another manufacturer's stent were used during the procedure, during which the patient received heparin.The sheath was in place for 30 minutes.The dilator and wire guide were reported to be in place when the separation occurred, and the sheath and dilator were removed as a unit.¿low grade¿ resistance was reported during insertion and/or removal of the device.The patient experienced an unspecified amount of blood loss that did not require treatment.The patient was taken to the or for surgical retrieval of the separated material.Vessel spasms were not noted during the procedure.There are no photos or operating reports available.The procedure was completed successfully, and the patient was said to be ¿in good condition¿.
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.Corrected information: g5.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No new patient or event information received since the last report was submitted.